MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number VXAK0005
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the versacross connect access solution was selected for use.During a left atrium appendage closure, the physician went up with mechanical guidewire and it was unable to remove it after transseptal puncture, the assembly was brought to the superior vena cava, once trying to replace the mechanical guidewire by the versacross rf wire.Thus, the versacross dilator was removed along with the stuck mechanical guidewire from body completely, and was sheath was left in place.Then, the mechanical guidewire was removed from dilator tip by pulling it from the distal end, and it was noted kinked and unraveling.No patient complications were reported.The procedure was completed successfully.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
This is supplemental mdr to report investigation results (mdr aware date 26oct2023).The product has returned for analysis.Analysis of the device found that the guidewire wire returned in one piece with coil stacking and numerous kinks which could have led to the guidewire getting stuck, the mechanical guidewire was not fractured, and excessive coating loss was noted.The versacross dilator was also severely kinked at the distal tip.Thus, a supplemental report is being filed.Also, the field b5 (describe event or problem) was updated.
 
Event or Problem Description
It was reported that the versacross connect access solution was selected for use.During a left atrium appendage closure, the physician went up with mechanical guidewire and it was unable to remove it after transseptal puncture, the assembly was brought to the superior vena cava, once trying to replace the mechanical guidewire by the versacross rf wire.Thus, the versacross dilator was removed along with the stuck mechanical guidewire from body completely, and was sheath was left in place.Then, the mechanical guidewire was removed from dilator tip by pulling it from the distal end, and it was noted kinked and unraveling.No patient complications were reported.The procedure was completed successfully.The device is expected to be returned for analysis.This product is part of the 97072033-fa epflex guidewire obstruction advisory commencement advisory for the j-tipped mechanical guidewires.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17280548
Report Number2124215-2023-35452
Device Sequence Number12082406
Product Code DRE
UDI-Device Identifier00685447012580
UDI-Public00685447012580
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Model NumberVXAK0005
Device Lot NumberVMFB170323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age80 YR
Patient SexUnknown